Discussions By Condition: I cannot get a diagnosis.

niacin overdose treatments and prognosis

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • September 19, 2007
  • 05:13 AM

how do you treat a niacin overdose???? and what are the remaining effects of this overdose?

Reply Flag this Discussion

1 Replies:

  • While niacin can have some effects many find unpleasant, namely the flush, overdose is unlikely. Unless you are taking over 2000mg of extended-release spread over the day, or over 3000mg of immediate-release, the likelihood of an overdose (defined as liver damage) is incredibly low. This may not come as much comfort to those unused to niacin side effects.
    If you have truly overdosed, drink lots of water, stop taking niacin, and seek medical attention. An assay of liver enzymes in the blood will determine the extent of damage.
    Anonymous 1 Replies
    • February 17, 2016
    • 08:34 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.